I know that SAD and depressive episodes tend to peak in winter when there's less day light and fewer opportunities to be active outdoors, but who here has their mania (or mixed episodes) increase in winter?
I'm no expert mind you and I don't have bipolar disorder at all but I know some people tend to be the exact opposite of people who feel better from sunlight and sunny days, which I imagine could trigger mania. I'm one of those people where my mood is improved during the darker winter months.
My worst manic episodes have always occured in the winter. All of my hospitalisations have been in the winter months. I can definately relate to it. For some reason, the darkness, the weather, just about everything about winter triggers me off..it just seems like such a wonderful time of year..everything seems more beautiful etc.
Don't know what to suggest that's going to help it, but I do understand. Probably just best to be aware that you're more likely to become manic in the winter and keep an eye on it!
like flynnster said - My worst manic episodes have always occured in the winter-. My worst was January 2008 and January 2010 why I don't know. And now I keep my fingers crossed but terrifuied because I started to eat more, sleep less weight increase, high energy so I upped my AP\s hoping to kill it before it attacks me. Wish me luck
I asked this because I might be noticing a pattern with myself. My most intense mania was also in Feb of 2010. It began in Dec 2009. And in December generally I have "blips on the radar" that don't always escalate.
And here we are in December, and I'm becoming more energetic and agitated. I wonder if part of it is more external and universal. I mean with all of the social events and family interaction that begins with Thanksgiving (for us in the US). Drinking, eating (especially sugar), and shopping are encouraged. Family is stressful. You have to put up with other's superficial and tacky fantasies. And then there's all of the year-end work stuff you have to get caught up on while simultaneously using up the rest of your PTO.
So here's to hoping it's just a blip on the radar. If not, since I'm on the max dose of Lamictal, I just know my NP will want to add either lithium or an AP. I don't want to play either, especially the latter. My career is way too demanding to be a zombie.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.